Percocet 30 and the Dangers of Misuse

in Addiction
Published Oct 29, 2021
percocet 30

Percocet 30 is a 30-milligram dose of the powerful painkiller oxycodone. It comes as a blue, circular pill with an M on one side and the number 30 on the other. Percocet is only legal with a doctor’s prescription and should be taken exactly as prescribed. However, many people use this drug illegally for recreational purposes due to the high it can give them. Because of its extremely high potency and the fact that it can be laced with other substances, using this substance illegally is extremely dangerous. It can lead to addiction, overdose, and even death.

The Way Percocet 30 is Intended to Be Used

Percocet 30 is prescribed to individuals who are suffering from moderate to severe pain. It goes into effect by changing the way the nervous system reacts to pain, thus causing relief for the patient. In many cases, a doctor may start their patient with a lower dose of Percocet 30 and will then increase over time depending upon how they react to it. Someone taking this medication should check in with their doctor frequently to ensure it is working properly and their prescription does not need to be modified. Some individuals may experience side effects when taking Percocet 30.

These side effects could include but are not limited to:

  • Stomach pain, nausea or vomiting
  • Changes in heart rate
  • Hives, itching or rash
  • Trouble breathing
  • Seizures
  • Hallucinations
  • Chest pain
  • Changes in sex drive
  • Dizziness or lightheadedness
  • Fever
  • Extreme drowsiness

 

If a patient experiences any of these side effects they should speak to their doctor immediately. They may need to be changed to a lower dose of Percocet 30 or may need to be switched to a new medication entirely. A patient should also be fully aware of the risks involved before taking Percocet 30 so they will know what to expect. They should also let their doctor know of any medications they are currently taking, any past or present health complications they have experienced, and if they are breastfeeding, pregnant or plan to get pregnant soon.

The Dangers of Misusing Percocet 30

It is extremely dangerous to misuse Percocet 30. This is a highly powerful drug that can lead to severe health complications when taken incorrectly. Like other types of opioids, it is highly addictive. When an individual continues to use this drug over time, they will begin to build up a tolerance to it. Thus, they will need more and more of it to experience the same effects. This increases the risk of overdose.

There are certain factors that can make an individual more susceptible to a Percocet 30 overdose. They include:

  • Being over the age of 65
  • Taking Percocet in combination with alcohol or other drugs
  • Taking illicit Percocet that could be laced with other unknown substances
  • Taking Percocet while having other health problems, especially those that affect liver function

 

Recognizing a Percocet 30 Overdose

It is important to know how to recognize the signs of Percocet 30 overdose so help can be called before it is too late.

Someone who is experiencing an overdose after taking Percocet 30 may have small pupils, or pale, blue skin. They may be making choking or gurgling sounds or they may be taking shallow breaths or struggling to breathe at all. They may be falling asleep or struggling to maintain consciousness. If an individual is exhibiting any of these symptoms, those around them should not wait until their condition progresses before doing something about it. They should call 911 immediately.

There are some things that can be done to help an individual who is overdosing while waiting for paramedics to arrive. It is important to stay on the phone with 911 and provide an accurate description of the individual’s condition and tell them what and how much of a drug they consumed as well as any known medical conditions they might have. They should try to keep the person awake and do their best to ensure they are breathing. The person should be laid on their side in order to prevent choking and they should not be left alone until paramedics arrive.

In many situations, paramedics will administer a drug called Naloxone to someone who is overdosing on Percocet 30. This is a medication that is either injected into the body or sprayed into the nose. It will effectively stop the overdose by blocking the effects of the drug.

An individual who is addicted to Percocet 30 will most likely need to go through the detox process while at an inpatient detox facility. This way they will get the medical attention they need to deal with withdrawal symptoms.

Percocet 30 is the name for a 30-milligram dose of the powerful painkiller oxycodone, which is an opioid. It is used to treat moderate to severe pain and should be taken exactly as prescribed. It is illegal to take this drug without a prescription from a doctor. Unfortunately, Percocet 30 is very commonly misused for the intention of getting high. It is also extremely addictive. When an individual takes it over time, they will need more and more of it to experience the same effects. This increases their chance of experiencing an overdose and even death. It is important to be able to recognize the signs of an overdose so that help can be administered before it is too late. If you or someone you know is struggling with a substance use disorder of any kind, our team at Gallus Medical Detox Center is here to help. Call us at (866) 296-5242 today to find out how we can help.